|Barked: Sun Sep 13, '09 6:14am PST |
|He is currently on Amoxicillin and Rimadyl (I know this can cause liver damage but its just a short period and I gave him half the recommended dose).
He just had teeth extracted.
He's got painkiller prescribed by the vet, and you're giving him HALF the recommended dose.
And you wonder why your dog isn't eating.
He's. In. Pain.
Have you ever had teeth extracted? I have. I was on Percocet for a couple of weeks--and eating only very soft foods for most of that time.
Give your dog his pain meds--what the doctor prescribed, not what online hysterics give you permission to use. Yes, Rimadyl for long-term use can damage the liver, but this is, as you have noticed, a short-term use. But the liver is a very forgiving organ, and the damage has to be extreme before the liver won't recover when the source of the damage is removed. There's no reason not to give Evan the full recommended dose--and you're witnessing the reason for giving the full recommended dose.
And serve him only soft food--canned food, soft-boiled eggs, things that require little or no real chewing.
Let his mouth heal.
ETA: Is he drinking water? If not you need to get him to the vet for fluids. And if you're not going to give him the Rimadyl at its proper dosage because you're not comfortable with it, talk to your vet about a different painkiller that you will be willing to give at the proper dosage.
Gigi, what's your evidence that short-term use of Rimadyl caused the liver disease that didn't present unti, your words, "many months" after that short-term use? Everything has risks, but the risks from short-term use of Rimadyl are quite low. Do you use Tylenol for yourself? Or ibuprofen? Those are NSAIDs, too, and have the same risks, but when it's us, we give serious consideration to the importance of relieving the pain in the short term, as well as the long-term potential risks.
How many people here have had their wisdom teeth out? Did you use pain relief for that afterwards? Would you have wanted someone to say No, or arbitrarily reduce your dosage because of the long-term risks, without considering the pain you were in?
Edited by author Sun Sep 13, '09 6:32am PST
|my posts | my page | msg me | my family's posts | gift me | become pals|| [notify]|